Alert archive / New York / Small Craft Advisories in 2013

Small Craft Advisory 44, NWS Buffalo, NY

April 8, 2013

NWS Buffalo, NY issued this small craft advisory at Apr 8, 2013, 3:48 AM EDT. It took effect at Apr 8, 2013, 9:00 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2013, 3:48 AM EDT (07:48 UTC)
In effect from
Apr 8, 2013, 9:00 PM EDT
Expired
Apr 9, 2013, 9:40 AM EDT
In force
13 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

018 
WHUS71 KBUF 080748
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
348 AM EDT MON APR 8 2013

LEZ020-040-041-081600-
/O.NEW.KBUF.SC.Y.0044.130409T0200Z-130409T0900Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
348 AM EDT MON APR 8 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 5 AM EDT
TUESDAY. 

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-081600-
/O.NEW.KBUF.SC.Y.0044.130409T0400Z-130409T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
348 AM EDT MON APR 8 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
TUESDAY. 

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-081600-
/O.NEW.KBUF.SC.Y.0044.130409T0400Z-130409T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
348 AM EDT MON APR 8 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EDT
TUESDAY. 

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
987 
WHUS71 KBUF 081402
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1002 AM EDT MON APR 8 2013

LEZ020-040-041-082215-
/O.CON.KBUF.SC.Y.0044.130409T0200Z-130409T0900Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1002 AM EDT MON APR 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 5 AM EDT TUESDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-082215-
/O.CON.KBUF.SC.Y.0044.130409T0400Z-130409T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1002 AM EDT MON APR 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 8 AM EDT TUESDAY...

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-082215-
/O.CON.KBUF.SC.Y.0044.130409T0400Z-130409T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1002 AM EDT MON APR 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 11 AM EDT TUESDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
305 
WHUS71 KBUF 081955
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
355 PM EDT MON APR 8 2013

LOZ030-090400-
/O.EXB.KBUF.SC.Y.0044.130409T0100Z-130409T1100Z/
LOWER NIAGARA RIVER-
355 PM EDT MON APR 8 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EDT
TUESDAY. 

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-090400-
/O.EXT.KBUF.SC.Y.0044.130409T0100Z-130409T1100Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
355 PM EDT MON APR 8 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
7 AM EDT TUESDAY...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-090400-
/O.EXT.KBUF.SC.Y.0044.130409T0400Z-130409T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
355 PM EDT MON APR 8 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
7 AM EDT TUESDAY...

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-090400-
/O.EXT.KBUF.SC.Y.0044.130409T0600Z-130409T1700Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
355 PM EDT MON APR 8 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TO 1 PM EDT
TUESDAY...

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-090400-
/O.EXT.KBUF.SC.Y.0044.130409T0100Z-130409T1100Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
355 PM EDT MON APR 8 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
7 AM EDT TUESDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
937 
WHUS71 KBUF 090402
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1202 AM EDT TUE APR 9 2013

LEZ040-041-091100-
/O.CON.KBUF.SC.Y.0044.000000T0000Z-130409T1100Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1202 AM EDT TUE APR 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-091100-
/O.CON.KBUF.SC.Y.0044.000000T0000Z-130409T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1202 AM EDT TUE APR 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-091215-
/O.CON.KBUF.SC.Y.0044.130409T0600Z-130409T1700Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1202 AM EDT TUE APR 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-LOZ030-091100-
/O.CON.KBUF.SC.Y.0044.000000T0000Z-130409T1100Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
1202 AM EDT TUE APR 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
044 
WHUS71 KBUF 090752
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
352 AM EDT TUE APR 9 2013

LEZ020-LOZ030-090900-
/O.CAN.KBUF.SC.Y.0044.000000T0000Z-130409T1100Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
352 AM EDT TUE APR 9 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

LEZ040-041-091100-
/O.CON.KBUF.SC.Y.0044.000000T0000Z-130409T1100Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
352 AM EDT TUE APR 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-091100-
/O.CON.KBUF.SC.Y.0044.000000T0000Z-130409T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
352 AM EDT TUE APR 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-091600-
/O.CON.KBUF.SC.Y.0044.000000T0000Z-130409T1700Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
352 AM EDT TUE APR 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
849 
WHUS71 KBUF 091049
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
649 AM EDT TUE APR 9 2013

LEZ040-041-LOZ042-091200-
/O.CAN.KBUF.SC.Y.0044.000000T0000Z-130409T1100Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
649 AM EDT TUE APR 9 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LOZ043>045-091700-
/O.CON.KBUF.SC.Y.0044.000000T0000Z-130409T1700Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
649 AM EDT TUE APR 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
202 
WHUS71 KBUF 091340
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
940 AM EDT TUE APR 9 2013

LOZ043>045-091445-
/O.CAN.KBUF.SC.Y.0044.000000T0000Z-130409T1700Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
940 AM EDT TUE APR 9 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY LEVELS.

$$

THOMAS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 2:21 AM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 8, 2:21 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
221 AM EDT MON APR 8 2013

.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER NEW YORK STATE EARLY TODAY WITH
DIMINISHING WINDS AND CLEARING SKIES. LATER THIS AFTERNOON...AN AREA
OF LOW PRESSURE WILL BRING SHOWERS AND POSSIBLY A THUNDERSTORM AS IT
CROSSES JUST NORTH OF THE AREA THROUGH TONIGHT. UNSETTLED WEATHER
WILL CONTINUE THIS WEEK WITH A FRONTAL BOUNDARY STALLING NEARBY AND
ALLOWING FOR PERIODS OF SHOWERS AND A WIDE SPREAD IN TEMPERATURES
ACROSS THE AREA.

&&

.NEAR TERM /THROUGH TODAY/...
COLD FRONT HAS SETTLED SOUTH AND EAST OF NEW YORK THIS MORNING WITH
WEAK AREA OF HIGH PRESSURE CENTERED OVER LAKE ERIE BUILDING
EASTWARD. THIS BRINGS A MIX IN CLOUD COVER ACROSS THE AREA WITH
STRATUS OBSERVED ON MICROWAVE SATELLITE IMAGERY ALONG THE SOUTHERN
LAKE ONTARIO LAKE SHORE UP THROUGH NORTHERN NEW YORK AND SOME HIGHER
CLOUDS STREAMING OVERHEAD ACROSS THE SOUTHERN TIER.

OFF TO THE WEST A VIGOROUS UPPER LEVEL SHORTWAVE IT TRIGGERING A
COMPLEX OF THUNDERSTORMS ACROSS NORTHERN MISSOURI. THIS WILL BE THE
FOCUS FOR OUR WEATHER LATER THIS AFTERNOON AND OVERNIGHT. A SURFACE
LOW PRESSURE AREA WILL SHIFT EAST BENEATH THE UPPER SHORTWAVE
SHIFTING FROM NORTHERN ILLINOIS EAST TOWARD NORTHERN NEW YORK. THIS
SYSTEM WILL BRING A DECENT CHANCE FOR RAIN SHOWERS AND EVEN THE RISK
FOR SOME LATE DAY ELEVATED THUNDERSTORMS TO THE AREA. THE SHOWER AND
EMBEDDED THUNDER THREAT SHOULD HOLD OFF UNTIL MID TO LATE AFTERNOON
BEFORE BEGINNING TO OVERSPREAD SOUTHERN AND WESTERN PORTIONS OF THE
AREA...AS NOSE OF 50 KNOT LOW LEVEL JET AHEAD OF THE LOW PRESSURE PROVIDES
FAVORABLE LOW LEVEL MASS AND MOISTURE CONVERGENCE IN ASSOCIATION
WITH THE NORTHWARD RETURN OF THE FRONT STALLED TO OUR SOUTH.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
THE SHORT TERM PERIOD WILL START WITH A VIGOROUS AND CONVECTIVELY
AUGMENTED SHORTWAVE/ASSOCIATED SURFACE REFLECTION SLIDING ACROSS THE
LOWER LAKES REGION MONDAY NIGHT. A SWATH OF DECENT FORCING AND
MOISTURE WILL ACCOMPANY THIS WAVE...ALONG WITH SOME ELEVATED
INSTABILITY. ALL OF THIS WILL BE ENOUGH TO GENERATE A 3-6 PERIOD OF
SHOWERS AND POSSIBLE EMBEDDED ELEVATED THUNDERSTORM ACTIVITY...WHICH
SHOULD FOCUS ON FAR WESTERN NEW YORK IN THE EVENING...THE GENESEE
VALLEY AND FINGER LAKES BETWEEN THE MID EVENING AND EARLY OVERNIGHT
HOURS...AND THE NORTH COUNTRY MAINLY AFTER MIDNIGHT. TEMPS WILL
REMAIN RATHER MILD...GENERALLY BETWEEN 45 AND 50.

ON TUESDAY...A WEAK BUBBLE OF HIGH PRESSURE AND ASSOCIATED DRIER
AIR/SUBSIDENCE WILL BRIEFLY BUILD SOUTHWARD ACROSS NEW YORK STATE
AND PUSH THE REMNANT TRAILING FRONTAL BOUNDARY SOUTHWARD TO THE
NY/PA BORDER...USHERING IN A SHORT-LIVED PERIOD OF RELATIVELY DRY
WEATHER THAT SHOULD LAST INTO THE EARLY TO MID AFTERNOON HOURS.
AFTER THAT TIME...THE NEXT IN A SERIES OF MODEST SHORTWAVES/
ASSOCIATED SURFACE REFLECTIONS WILL RIPPLE EASTWARD ALONG THE
SURFACE BOUNDARY AND BRING YET ANOTHER PERIOD OF SHOWERS FOR LATER
TUESDAY AFTERNOON/TUESDAY NIGHT...WHICH AT THIS POINT LOOKS VERY
SIMILAR IN BOTH TIMING AND DURATION TO MONDAY NIGHT/S. WITH THE
ABOVE IN MIND...HAVE INDICATED POPS FALLING OFF TO SLIGHT CHANCE/
LOW-END CHANCE FOR MUCH OF TUESDAY...BEFORE RAMPING THESE BACK UP TO
LIKELY AGAIN FOR A TIME TUESDAY NIGHT. AS FOR TEMPS...THESE WILL
AGAIN BE RATHER MILD...WITH THE DRIER WEATHER AND 850 MB TEMPS OF
+4C TO +8C SUPPORTING WIDESPREAD HIGHS IN THE 60S AWAY FROM THE
LAKES TUESDAY...WITH SOME OF THE NORMALLY WARMER LOCATIONS IN THE
GENESEE VALLEY AND FINGER LAKES POSSIBLY REACHING THE 70 DEGREE
MARK. LOWS TUESDAY NIGHT WILL THEN BE VERY SIMILAR TO MONDAY
NIGHT/S...WITH READINGS BOTTOMING OUT BETWEEN THE MID 40S AND LOWER
50S.

FINALLY ON WEDNESDAY...THIS WHOLE PROCESS LOOKS TO REPEAT ITSELF YET
AGAIN...WITH THE GUIDANCE IN GENERAL AGREEMENT ON A RELATIVE LULL IN
THE SHOWER ACTIVITY IN THE MORNING...BEFORE YET ANOTHER SURFACE
REFLECTION AND SURGE OF MOISTURE/INSTABILITY SLIDES EAST ALONG THE
LINGERING FRONTAL BOUNDARY AND USHERS IN ANOTHER INCREASING LIKELIHOOD OF
SHOWERS IN THE AFTERNOON...FOR WHICH POPS HAVE AGAIN BEEN BUMPED UP
TO LIKELY. GIVEN INSTABILITY INDICES FROM THE NAM/GFS/ECMWF...HAVE
ALSO INSERTED A CHANCE OF THUNDER FOR WEDNESDAY AFTERNOON...WHEN
SOME SURFACE-BASED CONVECTION MAY EVEN BE POSSIBLE. TEMPS SHOULD
AGAIN BE MILD...RANGING FROM THE UPPER 50S/LOWER 60S ACROSS THE
NORTH COUNTRY AND ALONG THE SOUTH SHORE OF LAKE ONTARIO...TO THE MID
AND UPPER 60S FURTHER SOUTH.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
IN THE EXTENDED PERIOD...UNCERTAINTY CONTINUES TO ABOUND WITH
RESPECT TO THE EXACT POSITION OF THE AFOREMENTIONED FRONTAL
BOUNDARY...WHICH WILL REMAIN EITHER ACROSS OR IN CLOSE PROXIMITY TO
OUR AREA THROUGH THE END OF THE WORK WEEK. ULTIMATELY...THE POSITION
OF THIS FEATURE WILL BE DETERMINED BY THE AMOUNT OF PHASING THAT
OCCURS BETWEEN A LARGE NORTHERN STREAM TROUGH INITIALLY SITUATED
OVER CENTRAL AND EASTERN CANADA...AND ONE OR MORE SOUTHERN STREAM
WAVES ADVANCING EASTWARD FROM THE PLAINS STATES. ESSENTIALLY...THE
GREATER THE AMOUNT OF PHASING BETWEEN THESE FEATURES...THE FURTHER
NORTH THE ASSOCIATED SURFACE LOW TRACK AND FRONTAL BOUNDARY WILL BE.

AFTER COMING INTO A LITTLE BETTER AGREEMENT LAST NIGHT...THE GFS AND
ECMWF SOLUTIONS APPEAR TO BE DIVERGING AGAIN WITH THE 12Z SUITE OF
GUIDANCE. WHILE A LITTLE FURTHER NORTH THAN ITS PREVIOUS FEW
RUNS...THE ECMWF MAINTAINS MUCH WEAKER PHASING BETWEEN THE NORTHERN
AND SOUTHERN STREAM SYSTEMS...AND AS A RESULT KEEPS THE SURFACE
BOUNDARY A LITTLE SOUTH OF THE NY/PA BORDER THROUGH FRIDAY...WITH
THE MAIN WAVE OF LOW PRESSURE PASSING A LITTLE TO OUR SOUTH BETWEEN
THURSDAY/EARLY FRIDAY...FOLLOWED BY THE DEVELOPMENT OF A SECONDARY
COASTAL LOW LATER FRIDAY/FRIDAY NIGHT. MEANWHILE...THE GFS IS ONCE
AGAIN SHOWING MORE INCONSISTENCY WITH ITS PREVIOUS TWO RUNS AND THE
ECMWF BY MORE STRONGLY PHASING THE NORTHERN AND SOUTHERN STREAM
TROUGHS...RESULTING IN THE MAIN SURFACE LOW LIFTING FROM THE OHIO
VALLEY ACROSS THE CENTRAL LAKES AND SOUTHERN ONTARIO THURSDAY...
FOLLOWED BY MUCH WEAKER SECONDARY WAVE DEVELOPMENT ALONG THE MID
ATLANTIC COAST LATER FRIDAY/FRIDAY NIGHT.

THIS DIFFERENCE HAS HUGE IMPLICATIONS FOR THE FORECAST...WITH THE
GFS NOW OFFERING A SMALLER WINDOW FOR PRECIPITATION ALONG WITH THE
POTENTIAL FOR READINGS TO SOAR INTO THE 70S THURSDAY...BEFORE
PLUNGING BACK INTO THE 30S ON FRIDAY GIVEN ITS MORE AMPLIFIED
PATTERN. IN CONTRAST...THE ECMWF EXHIBITS A MUCH SMALLER SWING IN
TEMPERATURES DUE TO ITS LESS AMPLIFIED/MORE SOUTHERLY LOW TRACK...
AND IS NOW ALSO FAIRLY WET FROM WEDNESDAY NIGHT RIGHT ON THROUGH
THURSDAY NIGHT/EARLY FRIDAY.

GIVEN THE CONTINUED BIG MODEL DIFFERENCES AND RESULTANT GREAT DEGREE
OF FORECAST UNCERTAINTY...THE BEST COURSE OF ACTION REMAINS STICKING
CLOSE TO OUR FORECAST CONTINUITY...WHICH LEANS TOWARDS THE ECMWF
SOLUTION AND WPC GUIDANCE. COMPARED TO THE GFS...THE ECMWF HAS
REMAINED MUCH MORE CONSISTENT WITH ITS OVERALL SOLUTION...AND AT
THIS TIME OF YEAR ALSO HAS MUCH MORE SUPPORT FROM CLIMATOLOGY.

WITH ALL OF THE ABOVE IN MIND...WILL INDICATE LIKELY POPS FOR THE
WEDNESDAY NIGHT-THURSDAY NIGHT TIME FRAME WITH THE FRONTAL BOUNDARY
REMAINING RELATIVELY NEARBY AND THE MAIN SURFACE WAVE RIPPLING EAST
ALONG IT...BEFORE TAPERING POPS BACK TO CHANCE FOR FRIDAY/FRIDAY
NIGHT AS THIS FEATURE EXITS TO OUR EAST. THE VAST MAJORITY OF THIS
WILL COME IN THE FORM OF RAIN SHOWERS...THOUGH HAVE ALSO INSERTED A
CHANCE OF THUNDER FOR WEDNESDAY NIGHT GIVEN THE OVERALL PATTERN AND
THE PRESENCE OF WHAT SHOULD BE AT LEAST SOME ELEVATED INSTABILITY
PER THE ECMWF/GFS. WITH REGARD TO TEMPS...HAVE STARTED OUT WITH
READINGS MAINLY  IN THE 55-60 DEGREE RANGE ON THURSDAY...BEFORE
DROPPING THESE BACK TO THE UPPER 40S ON FRIDAY AS COOLER AIR FILTERS
IN BEHIND THE DEPARTING SURFACE WAVE.

LOOKING FURTHER AHEAD TO NEXT WEEKEND...THE GUIDANCE COMES BACK INTO
GENERAL AGREEMENT ON HIGH PRESSURE AND COOLER/MUCH DRIER AIR
BUILDING EAST ACROSS THE REGION FOR BOTH NEXT SATURDAY AND SUNDAY.
THIS SHOULD RESULT IN A RETURN TO DRY AND MUCH QUIETER WEATHER...
WITH TEMPERATURES AVERAGING OUT FROM SLIGHTLY BELOW NORMAL TO NEAR
NORMAL.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
LOW STRATUS IN ALLOWING FOR MVFR LEVEL CIGS FOR KART WITH LOW END
VFR CIGS FOR KBUF...KROC AND KIAG THIS MORNING. KJHW REMAINS FREE OF
THIS LOW STRATUS WITH JUST HIGH CLOUDS STREAMING OVERHEAD. HIGH
PRESSURE WILL BUILD ACROSS THE AREA EARLY TODAY WITH CURRENT
CONDITIONS PERSISTING THROUGH THE FIRST HAVE OF MONDAY. LATER THIS
AFTERNOON AN UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW
APPROACHING FROM THE WEST WILL BRING A RISK FOR RAIN SHOWERS AND
POSSIBLY SOME ELEVATED THUNDER AFTER AROUND 21Z. HAVE NOT INCLUDED
THUNDER IN THE TAFS WILL LOWER CONFIDENCE AT THIS TIME. FORECAST
GUIDANCE SHOWS POSSIBLE MVFR OR IFR TONIGHT WITH CIGS LOWERING IN
RAIN ACTIVITY.

OUTLOOK...
TUESDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.
WEDNESDAY AND THURSDAY...MVFR WITH SHOWERS LIKELY. CHANCE OF
THUNDERSTORMS.
FRIDAY...VFR.

&&

.MARINE...
HIGH PRESSURE BUILDS ACROSS THE LOWER LAKES EARLY TODAY THEN AS THE
HIGH DEPARTS AND LOW PRESSURE APPROACHES THE AREA...WINDS WILL PICK
UP LATER THIS AFTERNOON AND TONIGHT...BUT SHOULD REMAIN JUST UNDER
SMALL CRAFT CRITERIA. THE APPROACHING SYSTEM WILL BRING A SLIGHT
CHANCE FOR A FEW THUNDERSTORMS DURING THE AFTERNOON AND EARLY
EVENING.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...SMITH
MARINE...SMITH
Hazardous weather outlook, Apr 7, 3:54 PM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
354 PM EDT SUN APR 7 2013

NYZ001>008-010>014-019>021-085-082000-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
354 PM EDT SUN APR 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042>045-062>065-SLZ022-024-082000-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
354 PM EDT SUN APR 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 3:49 PM EDTWind AdvisoryBUFChautauqua, Erie, Genesee, Monroe, Niagara, Orleans and 1 more12 hr

Nearby

Small Craft Advisories in New York, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.